Erectile Dysfunction after Cancer

Battling cancer is difficult enough without the associated factor of erectile dysfunction. Unfortunately, some types of cancer surgeries can affect erections. The psychological toll on men from cancer itself can also determine whether he will have erectile dysfunction. Nerve damage and radiation and hormone therapy, and chemotherapy can have a lasting effect. 


Problems after Surgery

Different types of cancer surgery can cause erectile dysfunction. Removing the prostate and seminal vesicles for prostate cancer is what is known as Radical Prostatectomy. Radical Cystectomy includes removal of the bladder, prostate, upper urethra, and seminal vesicles for bladder cancer. Abdominoperineal resection is the removal of the lower colon and rectum, which is associated with colon cancer. These surgeries can affect a man's erections. Men who have had these surgeries may have trouble getting an erection at all or one firm enough for penetration. 


Nerve Damage can be a Determining Factor of ED.

One of the most common ways these types of cancer surgery can affect a man's erection is nerve damage. All of these types of surgeries can cause nerve damage. Unfortunately, when doctors go to do nerve-sparing surgery, the nerves spread out around the prostate spanning from the prostate to the rectum. Performing surgery makes it difficult to avoid hitting these nerves that are responsible for initiating an erection. Although nerve-sparing procedures are of high importance to health care professionals, it still takes up to two years for most men to heal.


Radiation and Chemotherapy Effect on ED

Radiation meant for the pelvic area can cause erectile dysfunction in men receiving cancer treatment. Radiation may limit blood flow to your penis, lower testosterone levels, or damage nerves. The amount of dysfunction you experience is contingent on how much radiation treatment you received. Men who smoke or have had high blood pressure, diabetes, or heart disease can be at a higher risk for erectile dysfunction. Your libido can be affected by the onset of chemotherapy treatment. There will be a reduction in the amount of testosterone during treatment. Usually, you will be able to regain your sexual performance after a few weeks. However, patients might be prone to fatigue, bleeding, and infection during treatment. Your doctor might advise you to avoid sexual intercourse all together during this fragile time. 


Try Bonerfide

If you are still having problems, try Bonerfide all-natural male enhancement supplement. Bonerfide was developed by Doctor J. M. Onyema, M.D, as an alternative to more traditional medications that might produce more side effects and problems.  Visit CertNutri for all your male enhancement needs.

Leave a comment

All comments are moderated before being published